MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX420T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information/ investigation result will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx420t) was believed to have a blockage.The patient underwent a revision procedure.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: 150 cm.Weight: (b)(6).Gender: female.
 
Additional Manufacturer Narrative
Manufacturing and quality control data: the progav® 2.0 shunt system was manufactured by a qualified employee on august 2020.Deviations during assembly did not occur.The product was finally tested as article fx420t and released for packaging and sterilization and was sterilized by miethke.All tested parameters were assessed according to specifications.Visual inspection: the following observations were made during the visual inspection: - no anomalies were detected.Permeability test: the test showed that the progav® 2.0 shunt system is permeable.Computer control test: the computer controlled test showed the opening pressure of the progav® 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be -2,13 cmh2o.This is not within the specified tolerance of 4 cmh2o ± 3 cmh2o.An applied pressure of 4 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 4 cmh2o ± 3 cmh2o.Additionally, the shuntassistant® was tested according to standard procedure in the vertical and horizontal position of the valve.At a fixed opening pressure of 20 cmh2o in the vertical position, a pressure of 20 cmh2o -2/+4 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant® had a pressure of 20, 27 cmh2o.This is within the specified tolerance of 20 cmh2o -2/+4 cmh2o.The test, performed in the horizontal position of the valve at a reference flow of 20 ml/h showed that the shuntassistant® with a result of 1,38 cmh2o is operating within the specified tolerance (0/+4 cmh2o).Adjustability test: the progav® 2.0 and the was found to be adjustable to all pressure settings.The shuntassistant® is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force of the progav® 2.0 valves was within the specified tolerance and the brake function operated as expected.Internal inspection of product: after dismantling of the valves, no deposits were found inside the progav® 2.0 and the shuntassistant®.Results: based on our investigation results, we can identify a accelerated outflow in the shunt system.Despite the lack of significant deposits, it is possible that even non-visible or small amounts of build-up could have led to a temporary compromise of the valve and to the observed malfunction.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects.
 
Event or Problem Description
Investigation is completed.

Brand Name
PROGAV 2.0 WITH SA20 AND DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12100297
Report Number3004721439-2021-00177
Device Sequence Number4259149
Product Code JXG
UDI-Device Identifier04041906136628
UDI-Public4041906136628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2025
Device Model NumberFX420T
Device Catalogue NumberFX420T
Device Lot Number20049257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight40